• question-icon

    What are the side effects of Meloxicam and Hydroxyzine?

default
Posted on Wed, 12 Jul 2017 in Medicines and Side Effects
Question: Hi. I am a 49 yr old female being treated for bulging and herniated disks in my lumbar spine, a fractured pancreas with a 20+ cm. cystic mass in my abdomen. I also had an untreated injury from a car accident last year and cannot walk. I am incapacitated at times when my medicine wears off. Today,, I woke up itching. It started last night, the itching. Now I have hives. But the most troubling symptom that is exacerbating is my lips. They are swollen and i cannot eat or talk really. They are huge! I recently started taking medications (two days ago) two new medications - Meloxicam 7.5 MG Tablets and Hydrocodone/Acemnophen 5/325. Could you tell me which one has these side effects> More importantly, what do I take or do? I took Hydroxyzine HCL 25mg this morning. Thank You
doctor
Answered by Dr. Jnikolla 1 hour later
Brief Answer:
Drug allergy, take steroids as advised below

Detailed Answer:
Hello and welcome to HealthcareMagic,

I read carefully the history and I saw the picture you have attached.

Yes, in my opinion, according to the history, I think this is an allergic reaction due to the drugs.

Itching skin usually is a side effect of Meloxicam use.

First, you should contact your treating doctor for changing the current treatment.

Second, stop taking Meloxicam until you see your doctor.

For the skin itching and swollen lips better to take in consideration steroids orally twice for up to one week (depending on your situation). They are very helpful for this condition.

Continue antihistaminic (Hydroxyzine) drug once and we prefer it before sleeping.

You will be better but usually, it takes some days.

Remember not to use Meloxicam anymore.

Please discuss with your doctor for the above.

I wish you a fast recovery. Let me know if I can assist you further.

Regards

Dr.Jolanda

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Jnikolla 14 hours later
Dr. for answering my question. You were absolutely correct. One of the things I did was stop taking the meloxam. I would have to have a prescription for the steroids and I don't want to go to the doctor if I don't have to. So instead I am vacillating antihistamines between zero tech and Benadryl and the other one that is a prescription. Do you think it will go away without taking steroids?

I took an oatmeal bath and I am using topical Cortizone cream and I'm feeling better.

Where do you practice medicine? Are you in the United States? I'm curious because if you were in XXXXXXX I would like to come and see you. Thank you for your help and have a great day

Leah
doctor
Answered by Dr. Jnikolla 1 hour later
Brief Answer:
no need for oral steroids

Detailed Answer:
Hi there

I am happy for you

If you feel better with topic steroids than continue with this treatment for up to one week. You don't need oral steroids in this condition

I am not in USA unfortunately but when it will be possible for you consult your doctor.

Take care

Dr.Jolanda
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 2133 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Drug allergy

doctor1 MD

Hi I am very confused. I have Celiac Disease going on 8 years and have been on a gluten-free diet also. My problem is I cannot figure out why i don...

doctor1 MD

Hi, I have this problem that my GI System makes these embarrasing noises especially after eating. It s embarrasing because I ve noticed this at the...

doctor1 MD

19 yearl girl has reactive VDRL test what medicine she should be given and her AEC is 1200

doctor1 MD

I had sex with an unknown girl and subjected fever after a week,that lasted for 10days .Doctor recommended to take hiv ag/ab combo that test...

doctor1 MD

I'm a 30 year old male in great shape and have been waking up with welts on my face, neck, shoulder, behind my ears, head, hip.

doctor1 MD

Hi, my 6 weeks old daughter has being pooing for 5days, almost after each feed. With blood and mucus iin the poo. The poo isn't watery, seems more...

doctor1 MD

My friend just had a stent placed in her kidney today because she had blockage that was not allowing it to drain properly.She is in a large amount...

Get personalised answers from verified doctor in minutes across 80+ specialties

140 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Jnikolla
  • Q - Are pulmonary function tests advisable for diagnosing COPD?

  • Q - Suggest natural remedies for insomnia

  • Q - Suggest treatment for COPD in an elderly person

  • Q - Suggest treatment for pain in the ribs

  • Q - What causes cold while on Dextromethorphan?

  • Q - What causes constant pain in the ribs after injury?

  • Q - Suggest treatment for fungal infection in the lungs

  • Q - Suggest treatment for dry cough and pain in the ribs

  • Q - What causes fever and crackling sound in the cough?

  • Q - What causes frequent urination along with zits on the chest and face?

backtotop2